MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID TRANSFORMER; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID TRANSFORMER; UNIT, PHACOFRAGMENTATION
Catalog Number 8065752885
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during the surgery an intrepid transformer could not aspirate during irrigation and aspiration.The surgery was completed after replacing the product with another one with no impact on patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.Two opened irrigation and aspiration handpieces in protector trays were received for the report of no aspiration.The returned samples were visually inspected and found to be conforming.Functional testing for flow check for occlusion and leak testing was performed and deemed conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all visual and functional testing.No further investigative or manufacturing actions are warranted at this time due to that the returned samples met specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID TRANSFORMER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22059018
Report Number2523835-2025-00598
Device Sequence Number15570486
Product Code HQC
UDI-Device Identifier00380657528851
UDI-Public(01)00380657528851(17)270630(11)240725(10)1702PP
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752885
Device Lot Number1702PP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer08/03/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown